MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. DETERMINE HIV-1/2 AG/AB COMBO; IVD FOR HIV 1/2 AG/AB

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. DETERMINE HIV-1/2 AG/AB COMBO; IVD FOR HIV 1/2 AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference mftr reports: 1221359-2020-00466, 1221359-2020-00477.Testing was performed at alere (b)(4) on retained kit lot 129586 with the following internal whole blood control samples: (b)(6).All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for kit part number 7d2648 / lot 129586 and device part number 10732998 / lot 126644.This lot met the required release specifications.The current overall incident rate for (b)(4) patient results (confirmed and unconfirmed, conflicting results) for this specific lot based on the total quantity of devices manufactured for distribution is (b)(6).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue.The available evidence suggests that this device lot is performing within labeled claims.
 
Event or Problem Description
The customer reported 3 (b)(6) antigen positives determine (b)(6) combo.This report represents 3 of 3.The customer reported (b)(6) determine (b)(6) combo results while testing pregnant patients on (b)(6) 2020.The 50 ml edta-plasma sample was added to the test by control pipette.Confirmation testing by rna quantification (b)(6) antibody differentiation and rna quantitative pcr generated (b)(6) results.The customer confirmed there was no death or serious injury based on the test results.The customer stated the pregnant woman was tested prior to delivery.She was not treated with art while pregnant; she was not given art treatment at all.Within 6 hours after birth, the baby received art treatment, per (b)(6) state law for presumed positives.Per the alere determine (b)(6) combo product insert limitations: a reactive result using alere determine (b)(6) combo suggests the presence of (b)(6) antigen and/or antibodies to (b)(6) in the sample.The reactive result is interpreted as preliminary (b)(6) for (b)(6) antigen and/or antibodies to (b)(6).Alere determine (b)(6) combo is intended as aid in the diagnosis of infection with (b)(6).Reactive test results should be confirmed by additional testing using other tests.Specimens from individuals with toxoplasma igg, human anti-mouse antibodies, rheumatoid factor, elevated triglycerides (above 600 mg/dl), (b)(6) virus infection, hospitalized and cancer patients may give (b)(6) test results.This shall be considered reportable as a malfunction, as the risk of short and medium-term toxicity to the infant with the current art prophylaxis regimens is unknown.

Brand Name
DETERMINE HIV-1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV 1/2 AG/AB
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
MDR Report Key11066626
Report Number1221359-2020-00478
Device Sequence Number16460053
Product Code MZF
UDI-Device Identifier10811877010293
UDI-Public011081187701029310129586
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/10/2021
Device Catalogue Number7D2648
Device Lot Number129586
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1